Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What is the cause and treatment for tinea versicolor on chest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 621 Questions
Question
I have had this dry looking circle on my chest that is surrounded by white spots around it for almost 2 years and it never goes away. It does not itch but today part of the white skin came off and now it hurts. Not sure what this is a spider bite then again it never changes its shape always stays the same...
Posted Sun, 24 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Behar Greca 1 hour later
Brief Answer:
Tinea Versicolor...

Detailed Answer:
Hi, thank you for posting.

I have gone through your query and I understand your concerns.

I think that you suffer from a condition called tinea versicolor. The cause of this condition is a fungus called pityrosporum ovale, which is a nonharmful yeast that is found in the surface of the skin, but in certain cases it grows out of control.

For the diagnosis, a physical examination by your dermatologist is needed. Then, your dermatologist might take a skin scraping, by viewing skin cells under a microscope.

You need to get a complete blood count too.

The treatment of the condition is a local treatment and it contains antifungal creams such as Clotrimazole.

Ask me for anything unclear.

Regards,
Dr. Behar.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor